Alert archive / Kentucky / Special Weather Statements in 2019
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 6, 2019, 11:31 PM EDT for Campbell County, Kenton County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 11:31 PM EDT (03:31 UTC)
- Expired
- Aug 7, 2019, 12:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
Counties Campbell County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 69 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
356
WWUS81 KILN 070331
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
1131 PM EDT Tue Aug 6 2019
KYZ092-093-OHZ077-078-070400-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
1131 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENTON...CAMPBELL...
SOUTHEASTERN HAMILTON AND SOUTHWESTERN CLERMONT COUNTIES UNTIL
MIDNIGHT EDT...
At 1130 PM EDT, radar indicated a strong thunderstorm near Taylor
Mill, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Independence, Erlanger, Fort Thomas, Edgewood,
Alexandria, Fort Mitchell, Highland Heights, Taylor Mill, Fort
Wright, Southgate, Crestview Hills, Lakeside Park, Claryville,
Forestville, Amelia, Wilder, New Richmond and Batavia.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3902 8460 3914 8422 3888 8410 3888 8416
3887 8423 3887 8425 3885 8449
TIME...MOT...LOC 0330Z 261DEG 20KT 3897 8446
$$
FranksWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:52 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 6, 10:52 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1052 PM EDT Tue Aug 6 2019 .SYNOPSIS... Multiple disturbances will allow for several rounds of showers and thunderstorms through Thursday night. High pressure and dry conditions will move into the region Friday into the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Scattered to numerous showers and thunderstorms are expected over our southern zones through early morning. Ample instability interacting with a digging vort max/short wave to our west will combine with low level focus/forcing for this to occur. Elsewhere, low chances for showers/storms will exist as a weak cold front slowly settles into the region from the northwest. Models still want to develop at least some pockets of low stratus and/or patchy fog late. The patchy fog should be focused more across the north where skies will be mostly clear to start. However, hard to tell at this point whether clouds from convection in the south may clear out late to allow fog to form there. Will have to monitor trends overnight. Went close to guidance for the temperatures overnight with low temperatures in the middle 60s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Another disturbance is expected to move through during the day on Wednesday allowing for additional shower and thunderstorm activity. The greatest coverage is expected to be across southeastern portions of the forecast area during the afternoon hours. Precipitation will decrease in coverage Wednesday night. Given DCAPE values, cannot rule out an isolated strong to severe storm especially across southeastern portions of the region. Temperatures on Wednesday are expected to be in the low to middle 80s with lows Wednesday night dropping down into the low to middle 60s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A cold front will push southeast across the area Thursday and Thursday night, reaching our far southern border by daybreak Friday. Ahead of the front, the airmass will destabilize through Thursday afternoon as we warm into the mid to perhaps upper 80s. With decent instability and some lower level forcing along/ahead of the front, expect to see at least some scattered thunderstorm development across northern portions of our area Thursday afternoon, sagging into southern portions of our fa heading into Thursday evening. 0-3 km and 0-6 km shear values are forecast to trend slightly upward as we progress through Thursday afternoon/evening. This will result in the possibility of a few severe thunderstorms, particularly across our southern areas through late afternoon/early evening. Thunderstorms coverage should slowly decrease overnight as we lose some of the diurnal heating and the front continues to push south. By Friday the front should be south of our area, but will go ahead and linger a very low end pop across our far south for a period Friday afternoon in the vicinity of the front. With a slightly cooler and drier airmass working in behind the front, expect highs on Friday mainly in the upper 70s to lower 80s. Surface high pressure will build east into the region Friday night into Saturday, before shifting off to the east on Sunday. This will keep our fa dry through the weekend with a gradual moderation in temperatures. Highs on Saturday will be mainly in the lower 80s, warming to the mid 80s for highs on Sunday. Short wave energy dropping down from the northwest will bring a chance of showers later Monday and into the day on Tuesday. Highs both days will be mainly in the mid 80s. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... Scattered convection will be ongoing early this evening. Thereafter, the focus should shift more toward the southern terminals as a digging disturbance in the northwest flow aloft moves southeast. This feature will be associated with some low level convergence, so will continue with the likelihood of showers and thunderstorms at KCVG/KLUK/KILN. For later in the overnight period, precipitation will shift to the east and should taper off at the southern terminals. A weak cold front will be entering our forecast area late. Models continue to hint at the development of MVFR ceilings in the 1000 to 1500 foot range, with pockets of IFR possible. Am not ready to bite on the IFR ceilings just yet, but if confidence increases, they may have to be added with the 06Z TAF issuance. Some local MVFR visibilities may develop as well late. On Wednesday, the weak front will move east across our region. MVFR ceilings should lift to VFR with diurnal heating. Some scattered convection will be possible during peaking heating, mainly for our eastern terminals of KCMH/KLCK. Have a VCSH at these sites for now. For tomorrow night, we should be in the wake of the cold front with skies becoming mostly clear. A few showers/storms may move into the southern Great Lakes toward morning ahead of the next cold front. OUTLOOK...Thunderstorms possible at times during the day Wednesday then Thursday afternoon and night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman/Novak NEAR TERM...Hickman SHORT TERM...Novak LONG TERM...JGL AVIATION...Hickman
Hazardous weather outlook, Aug 6, 9:30 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington OH 930 PM EDT Tue Aug 6 2019 INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-071100- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 930 PM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will cross south through the region late Thursday. As the front crosses, a few strong to severe thunderstorms will be possible. Damaging winds and large hail will be the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-071100- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 930 PM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A cold front will cross south through the region late Thursday. As the front crosses, a few strong to severe thunderstorms will be possible. Damaging winds and large hail will be the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 6, 9:16 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN 1 NE GROVE CITY 39.88N 83.07W
08/06/2019 M1.20 INCH FRANKLIN OH TRAINED SPOTTER
RAINFALL IN LAST TWENTY FIVE MINUTES.
&&
CHSpecial weather statement, Aug 6, 9:42 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
942 PM EDT Tue Aug 6 2019
KYZ097>099-070215-
Robertson KY-Mason KY-Bracken KY-
942 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MASON...ROBERTSON
AND SOUTHEASTERN BRACKEN COUNTIES UNTIL 1015 PM EDT...
At 941 PM EDT, radar indicated a strong thunderstorm 11 miles
northeast of Cynthiana, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Mount Olivet, Sardis, US Route 62 at State Route 875, Blue Licks
Battlefield, Abigail, Burika, Alhambra, Stonewall, Mitchells Mill,
Santa Fe, Lowell, Kentontown, Piqua, US Route 62 at State Route 616,
Hittville, US Route 62 at State Route 19 and Blue Licks Springs.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3844 8402 3846 8410 3848 8413
3848 8415 3849 8415 3849 8417 3850 8416
3850 8418 3852 8418 3856 8416 3855 8421
3856 8422 3864 8395 3847 8389 3849 8393
3842 8400
TIME...MOT...LOC 0141Z 257DEG 20KT 3851 8416
chSpecial weather statement, Aug 6, 10:07 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Wilmington OH 1007 PM EDT Tue Aug 6 2019 KYZ093-OHZ077-078-070215- Campbell KY-Hamilton OH-Clermont OH- 1007 PM EDT Tue Aug 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...SOUTHEASTERN HAMILTON AND NORTHWESTERN CLERMONT COUNTIES UNTIL 1015 PM EDT... At 1007 PM EDT, radar indicated a strong thunderstorm near Terrace Park, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Cincinnati, Norwood, Fort Thomas, Newport, Madeira, Highland Heights, Milford, Bellevue, Dayton, Southgate, Forestville, Amelia, Mariemont, Wilder, Terrace Park, Batavia, Silver Grove, Melbourne, Salem Heights and Camp Dennison. This includes I-71 in Ohio between mile markers 6 and 11. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3905 8447 3919 8447 3921 8412 3900 8410 TIME...MOT...LOC 0207Z 272DEG 37KT 3911 8431 Hickman
Local storm report, Aug 6, 10:08 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
08/06/2019 M47 MPH HAMILTON OH ASOS
&&
HICKMANLocal storm report, Aug 6, 10:11 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG N MOUNT STERLING 39.72N 83.27W
08/06/2019 MADISON OH TRAINED SPOTTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
CHSpecial weather statement, Aug 6, 11:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1131 PM EDT Tue Aug 6 2019
KYZ092-093-OHZ077-078-070400-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
1131 PM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENTON...CAMPBELL...
SOUTHEASTERN HAMILTON AND SOUTHWESTERN CLERMONT COUNTIES UNTIL
MIDNIGHT EDT...
At 1130 PM EDT, radar indicated a strong thunderstorm near Taylor
Mill, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Independence, Erlanger, Fort Thomas, Edgewood,
Alexandria, Fort Mitchell, Highland Heights, Taylor Mill, Fort
Wright, Southgate, Crestview Hills, Lakeside Park, Claryville,
Forestville, Amelia, Wilder, New Richmond and Batavia.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3902 8460 3914 8422 3888 8410 3888 8416
3887 8423 3887 8425 3885 8449
TIME...MOT...LOC 0330Z 261DEG 20KT 3897 8446
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| Aug 6, 8:38 PM EDT | Special Weather Statement | ILN | Fairfield | 22 min |
| Aug 6, 10:07 PM EDT | Special Weather Statement | ILN | Clermont | 8 min |
| Aug 6, 11:46 PM EDT | Special Weather Statement | ILN | Highland | 14 min |
| Aug 6, 11:56 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Aug 7, 12:05 AM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Aug 7, 1:35 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Aug 7, 1:58 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Aug 7, 2:20 PM EDT | Flash Flood Warning | ILN | Licking | 2 hr |
| Aug 7, 3:19 PM EDT | Special Weather Statement | ILN | Franklin | 41 min |
| Aug 6, 8:41 PM EDT | Special Weather Statement | ILN | Owen | 19 min |
| Aug 6, 9:42 PM EDT | Special Weather Statement | ILN | Robertson | 33 min |
Nearby
Special Weather Statements in Kentucky, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.